MAUDE Adverse Event Report: ORTHO SOLUTIONS UK LIMITED FOOT PLATING SYSTEM (FPS); FPS 2.7MM LOCKING SCREW 24MM

ORTHO SOLUTIONS UK LIMITED FOOT PLATING SYSTEM (FPS); FPS 2.7MM LOCKING SCREW 24MM
Model Number OS327524
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial review of historical data for the device and trending of the product has shown no negative trend in the performance or safety of the device.No new or emerging risks have been identified following risk evaluation of the reported issue.Following completion of the investigation, a supplementary report will be made to summarise the results of the investigation.
 
Event or Problem Description
It was reported that during a procedure for the fusion of the 1st mtpj, the screw broke off before the at head entered the plate at the medial proximal screw hole.The distal portion of the screw remains in the patient as it was irretrievable, and the proximal pportion of the screw has been returned.Patient bone quality is unknown.
 
Event or Problem Description
It was reported that during a procedure for the fusion of the 1st mtpj, the screw broke off before the at head entered the plate at the medial proximal screw hole.The distal portion of the screw remains in the patient as it was irretrievable, and the proximal portion of the screw has been returned.Patient bone quality is unknown.It was reported that a lapidus locking plate was used with the complaint device, which is not compatible with any fps 2.7mm screw.The surgical procedure consisted of initial insertion of a 3.5mm cannulated compression screw plantarly, followed by fixation of the plate by partial insertion of the locking screws.The proximal screws were inserted prior to the distal, but not fully locked into the plate.Upon tightening of the third screw at the distal end the screw fractured prior to locking into the plate.
 
Additional Manufacturer Narrative
Initial review of historical data for the device and trending of the product has shown no negative trend in the performance or safety of the device.No new or emerging risks have been identified following risk evaluation of the reported issue.Following completion of the investigation, a supplementary report will be made to summarise the results of the investigation.The root cause for the screw fracture was not able to be definitively ascertained, however it was established that the device was subject to mis-use with an incompatible plate which may have caused off-axis screw insertion, contributing to interference.Based on the clinical information and it is possible that the screw fracture was attributed to interference with the implanted 3.5mm compression screw.Visual inspection of the returned portion of the screw confirmed the screw failure.Trend analysis for the product code and the overall device variant in fps showed that the failure rate is low, and no negative trends were identified.This is the first complaint related to screw fracture for any 2.7mm fps screw.Review of the dhr revealed no deviations which may have led to the fracture of the device.The user is to be advised of the compatibility of fps screws and plates in the closure and summary letter.Based on the product failure rate and the results from the investigations conducted, there are currently no corrective actions to be taken.This complaint will however be monitored through the os post market surveillance procedures for re-occurrence and any evidence of negative trend.

Brand Name
FOOT PLATING SYSTEM (FPS)
Common Device Name
FPS 2.7MM LOCKING SCREW 24MM
Manufacturer (Section D)
ORTHO SOLUTIONS UK LIMITED
west station business park
spital road
maldon, essex, CM9 6 FF
UK  CM9 6FF
MDR Report Key9600383
Report Number3008951116-2020-00001
Device Sequence Number3221321
Product Code HWC
UDI-Device Identifier05055662909449
UDI-Public05055662909449
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K111678
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Biomedical Engineer
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/01/2024
Device Model NumberOS327524
Device Catalogue NumberOS327524
Device Lot Number232162816
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2020
Initial Date Received by Manufacturer 12/17/2019
Supplement Date Received by Manufacturer12/17/2019
Initial Report FDA Received Date01/17/2020
Supplement Report FDA Received Date02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;